Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Recently Started on Topamax Lainie

Posted by Cateb on April 14, 2001, at 19:21:37

In reply to Re: Recently Started on Topamax, posted by Lainie on April 12, 2001, at 21:30:57

Lainie, I too have suffered from devastating migraines as my primary complaint since I was 19. And until 1996 I had never had a problem with depression. I am currently on Topamax after Pamelor and later Depakote both caused too many side effects (though all three had an effect on them). I also use a LOT of Imitrex injections and nasal sprays.

After having my first child in 1996, I also developed a severe depression problem, and after my second child in 1998, it blossomed into bipolar II with rapid cycling. So I was treated with meds that could also tackle migraines. Thus I'm now on Zoloft, Wellbutrin and Topamax. For me the Topamax only began to help the migraines at 400 mg, and it never has helped the mood swings in my opinion. I've been on it at that dose for 3 months. I've lost 30 pounds in three months, had constant diarrhea, and had a constant "white noise" type of scream inside my head...I don't sleep well at all. I feel constantly agitated. Joyless about life, food, art, my family, everything. I finally dropped back to 300 mg on my own and am about to drop to 200 tonight. I have just taken things into my own hands; I felt my life was in danger I was so close to the edge. Ironically, the agitation caused me to take my migraine narcotics (which I needed less for the migraines at the 400mg dose) to dull that awful Topamax feeling. They were the only things in my chemical war chest that actually helped...

Having said this, for others on this thread, they have found Topamax excellent, and if I didn't get the agitation, I could have appreciated the headache reduction. You clearly have a very different background and may find relief.

I would also like to point out that I got good results from Depakote, though I had some problems there with weight gain, lethargy and hair loss at 500mg. And lastly, Pamelor, an old tricyclic, worked very well with side effects of constipation and dry mouth, but the bigger problem for me there was that if I missed a dose or dropped even 5 mg I would get massive withdrawal headaches immediately and my husband would need to miss work I would be so sick. Perhaps I'm just too sensitive to drugs...

I wish you luck and if you want to talk more, I check this board weekly to get hope and inspiration from the others here, and to learn more. If you know of a good migraine support group on the web, let me know.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Cateb thread:50878
URL: http://www.dr-bob.org/babble/20010411/msgs/59871.html